MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An examination of the device revealed the basket was returned in a closed position.Functional inspection found the thumb wheel moved freely in both directions but the basket did not open.Device was disassembled and found the pull wire had been broken at its proximal end.Probably procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.It is most likely that during the procedure the device could have been manipulated.Moreover, the failure found (pull wire broken) could have been caused due to the excessive force or twisting of the device by the user and it affected the device's ability to open the basket.Based on the information available and the analysis performed, the conclusion code for the complaint will be documented as "cause traced to component failure" since there is an expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used during a flexible ureteroscopy procedure performed on (b)(6) 2018 through retrograde access in the kidney to treat stones.According to the complainant, during the procedure it was reported that the handle of the basket was not working and the basket could not be opened.The procedure was completed with another optiflex basket.There was no serious injury nor were there any adverse patient effects reported as a result of this event.This event has been deemed a reportable event based on the investigation results; pull wire detached.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8025557
Report Number3005099803-2018-61130
Device Sequence Number11114507
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2020
Device Model NumberM0063903010
Device Catalogue Number63405
Device Lot Number0021620641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1